Alert archive / Tennessee / Flash Flood Warnings in 2008

Flash Flood Warning 91, NWS Memphis, TN

May 26, 2008Carroll County, Decatur County, Henderson County, Tennessee

NWS Memphis, TN issued this flash flood warning at May 26, 2008, 12:24 PM CDT for Carroll County, Decatur County, Henderson County, Tennessee. It was in force for 5 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 26, 2008, 12:24 PM CDT (17:24 UTC)
Expired
May 26, 2008, 5:22 PM CDT
In force
5 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

Counties Carroll County, TN, Decatur County, TN, Henderson County, TN

What was reported inside it

TimeReportWhereRemark
May 26, 2:00 PM CDTFLASH FLOODParsons, TNSEVERAL ROADS CLOSED DUE TO FLASH FLOODING IN PARSONS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 96 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 5.4 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2008-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 904 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2008-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 172 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
904 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
876 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
172 m²/s²
0-3 km storm-relative helicity
208 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMEG 261724
FFWMEG
TNC017-039-077-262330-
/O.NEW.KMEG.FF.W.0091.080526T1724Z-080526T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1224 PM CDT MON MAY 26 2008

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN DECATUR COUNTY IN TENNESSEE...
  SOUTHERN CARROLL COUNTY IN NORTHWEST TENNESSEE...
  HENDERSON COUNTY IN SOUTHWEST TENNESSEE...

* UNTIL 630 PM CDT

* AT 1224 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST 2 HOURS DOPPLER
  RADAR ESTIMATES THAT 2 TO 4 INCHES OF RAINFALL HAS FALLEN ACROSS
  THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WILDERSVILLE...MIDDLE FORK...HOLLOW ROCK...CEDAR GROVE...BUENA
  VISTA AND BRUCETON.

THIS WARNING INCLUDES THE FOLLOWING LOW WATER CROSSINGS IN DECATUR
COUNTY BIBLE HILL ROAD AT SHIPMAN CREEK...BIBLE HILL ROAD IN
PARSONS...BOHANNON LD ROAD AT RICKETTS CREEK...FAIRGROUND ROAD...
HAYNES ROAD AT HOG CREEK...HOG CREEK ROAD AT MILLS BRANCH...NORTHWOOD
STREET IN PARSONS...OAK PARK ROAD AT CHEROKEE HEIGHTS ROAD...OLD
LEXINGTON ROAD AT BEAR CREEK AND W O BAKER ROAD .

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 ARE POSSIBLE IN THE WARNED 
AREA THROUGH 4 PM CDT BEFORE THE RAIN DIMINISHES.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3587 8819 3588 8805 3575 8798 3573 8801
      3560 8801 3552 8850 3571 8861 3577 8860
      3579 8865 3590 8871 3592 8870 3608 8820
TIME...MOT...LOC 1724Z 180DEG 0KT 3578 8851

$$
2 follow-up statements
000 
WGUS74 KMEG 261949
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
248 PM CDT MON MAY 26 2008

TNC017-039-077-262330-
/O.CON.KMEG.FF.W.0091.000000T0000Z-080526T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DECATUR TN-CARROLL TN-HENDERSON TN-
248 PM CDT MON MAY 26 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
HENDERSON...SOUTHERN CARROLL AND NORTHERN DECATUR COUNTIES...

AT 248 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE VERY HEAVY RAIN OVER THE WARNED AREA. DOPPLER RADAR
ESTIMATES THAT 4 TO 6 INCHES OF RAINFALL HAS FALLEN ACROSS THE WARNED
AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WILDERSVILLE...MIDDLE FORK...HOLLOW ROCK...CEDAR GROVE...BUENA VISTA
AND BRUCETON.

THIS WARNING INCLUDES THE FOLLOWING LOW WATER CROSSINGS IN DECATUR 
COUNTY...BIBLE HILL ROAD AT SHIPMAN CREEK...BIBLE HILL ROAD IN 
PARSONS...BOHANNON LD ROAD AT RICKETTS CREEK...FAIRGROUND 
ROAD...HAYNES ROAD AT HOG CREEK...HOG CREEK ROAD AT MILLS 
BRANCH...NORTHWOOD STREET IN PARSONS...OAK PARK ROAD AT CHEROKEE 
HEIGHTS ROAD...OLD LEXINGTON ROAD AT BEAR CREEK AND W O BAKER ROAD.

.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3587 8819 3588 8805 3575 8798 3573 8801
      3560 8801 3552 8850 3571 8861 3577 8860
      3579 8865 3590 8871 3592 8870 3608 8820
TIME...MOT...LOC 1948Z 180DEG 0KT 3578 8851

$$

KNS
000 
WGUS74 KMEG 262222
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
521 PM CDT MON MAY 26 2008

TNC017-039-077-262231-
/O.CAN.KMEG.FF.W.0091.000000T0000Z-080526T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DECATUR TN-CARROLL TN-HENDERSON TN-
521 PM CDT MON MAY 26 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR HENDERSON...
SOUTHERN CARROLL AND NORTHERN DECATUR COUNTIES...

THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED.

LAT...LON 3587 8819 3588 8805 3575 8798 3573 8801
      3560 8801 3552 8850 3571 8861 3577 8860
      3579 8865 3590 8871 3592 8870 3608 8820
TIME...MOT...LOC 2221Z 180DEG 0KT 3578 8851

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at May 26, 9:29 AM CDT, 2 hours 55 minutes earlier.

Area forecast discussion, May 26, 9:29 AM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
929 AM CDT MON MAY 26 2008

.UPDATE...

INCREASED RAIN CHANCES AND ADDED HEAVY RAINFALL MENTION FOR THE
REST OF TODAY ALONG AND NORTH OF INTERSTATE 40. ALSO...LOWERED
AFTERNOON TEMPERATURES SLIGHTLY IN THESE LOCATIONS.

&&

.DISCUSSION...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED
ALONG AND NORTH OF INTERSTATE 40 TODAY. SOME STORMS MAY BE SEVERE
WITH DAMAGING WINDS. ALSO...HEAVY RAINFALL OF 1 TO 3 INCHES IS
POSSIBLE AS WELL WHICH MAY CAUSE LOCALIZED FLOODING.

AT 915 AM CDT...A WARM...MOIST...AND VERY UNSTABLE AIRMASS WAS
OVER THE MIDSOUTH WITH TEMPERATURES RANGING FROM NEAR 70 IN RAIN
COOLED AREAS NEAR UNION CITY AND PARIS TN TO THE MID 80S AT
MEMPHIS TN. DEWPOINTS WERE MAINLY IN THE 68 TO 75 DEGREE RANGE.
SCATTERED THUNDERSTORMS WERE NEAR A LOW LEVEL BOUNDARY CONVERGENCE
LINE FROM UNION CITY TN TO RIPLEY TN. ADDITIONAL STORMS WERE
MOVING INTO NE AR ALONG A DECAYING MCS AND OUTFLOW BOUNDARY.
A COLD FRONT WAS SITUATED FROM NEAR KANSAS CITY MO TO
NORTHERN MICHIGAN.

REST OF TODAY...THE COMBINATION OF NEARBY OUTFLOW
BOUNDARIES FROM OLD MCS/S...ABUNDANT LOW LEVEL MOISTURE...AND
HIGH INSTABILITY WILL BRING SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS PARTS OF THE MIDSOUTH...PARTICULARLY ALONG AND NORTH
OF INTERSTATE 40. INCREASED RAIN CHANCES IN THESE AREAS.

THINK HEAVY RAINFALL WILL BE THE MAIN THREAT AS PRECIP ABLE WATER
VALUES WILL EXCEED 1.8 INCHES...WHICH COULD CAUSE A QUICK 1 TO 3
INCHES IN HEAVIEST STORMS. THINK ANY FLOODING WOULD BE VERY
ISOLATED...SO NO FLASH FLOOD WATCH IS ANTICIPATED.

AS FAR AS SEVERE THUNDERSTORM POTENTIAL...A FEW STORMS COULD BE
SEVERE WITH DAMAGING WINDS OVER 60 MPH BEING THE MAIN HAZARD.
THE AIR WILL BE VERY UNSTABLE...SBCAPES EXCEEDING 3500 J/KG THIS
AFTERNOON OVER THE MIDSOUTH. BASED ON MORNING SOUNDINGS...
MICROBURST POTENTIAL IS VERY HIGH. WARM MID LEVELS SHOULD KEEP
HAIL PRODUCTION LOW. OVERALL...THINK THERE WILL BE SOME SEVERE
REPORTS...BUT SINCE THE STORM ORGANIZATION WILL NOT BE THE
GREATEST WITH 0-6 KM SHEAR AROUND 25 KTS...WIDESPREAD SEVERE
IS UNLIKELY.

TEMPERATURES THIS AFTERNOON WILL GET INTO THE UPPER 80S AND LOWER
90S OVER THE ENTIRE AREA. NOT CONFIDENCE OF MUCH SHOWER/STORM
DEVELOPMENT SOUTH OF INTERSTATE 40 FARTHER FROM THE FRONT AND
WHERE THE AIR SHOULD BE BETTER CAPPED.

&&

.PREV DISCUSSION... /ISSUED 329 AM CDT MON MAY 26 2008/

SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT
UPPER RIDGE OVER THE MID SOUTH SHOWING SIGNS OF BREAKING DOWN AS A
SHORTWAVE CURRENTLY TRANSLATING ACROSS SOUTHEASTERN MO. THE RESULT
HAS BEEN DEVELOPING SHOWERS AND THUNDERSTORMS ACROSS NE AR AND THE
NRN SECTIONS OF THE MO BOOTHEEL REGION. ANTICIPATE THAT THESE
STORMS WILL MOVE EAST WITH THE LIFT ASSOCIATED WITH THE SHORTWAVE.

FOCUS WILL SHIFT WEST WHERE A BROKEN LINE OF THUNDERSTORMS EXISTS
EXTENDING FROM ST LOUIS TO OKLAHOMA CITY. THESE STORMS MAY SURVIVE
THE TRIP EAST INTO THE MID SOUTH BY THIS AFTERNOON. ALSO CONCERNED
WITH ADDITIONAL THUNDERSTORM DEVELOPMENT DUE TO STEEP LAPSE RATES
AND UNCAPPED ATMOSPHERE. CHANCES FOR RAIN SLIGHTLY HIGHER THAN
SUNDAY/S. WEAKENING UPPER RIDGE CONTINUES CAUSING THUNDERSTORM
CHANCES TO PERSIST INTO TONIGHT...TUESDAY AND TUESDAY NIGHT. SOME
STORMS MAY BECOME SEVERE TODAY AND AGAIN ON TUESDAY.

A COLD FRONT WILL SEEP INTO THE MID SOUTH TUESDAY NIGHT AND
WEDNESDAY...HOWEVER TEMPERATURES WILL DROP TO NEAR NORMAL AFTER
THE FRONTAL PASSAGE.

LONG TERM...THURSDAY THROUGH SUNDAY
00Z ECMWF/GFS IN DECENT AGREEMENT OVERALL ACROSS THE MID SOUTH
THROUGH THE PERIOD WITH THE ONLY EXCEPTION OF THE GFS BRINGING A
TROPICAL SYSTEM UP FROM THE YUCATAN PENINSULA INTO THE GULF AT THE
END OF THE PERIOD. OTHERWISE...SHOWER THUNDERSTORM ACTIVITY WILL
COME TO AND END THURSDAY MORNING AS HIGH PRESSURE RETURNS TO THE
MID SOUTH. ADDED LOW END CHANCES FOR SHOWERS AND THUNDERSTORMS
NEXT WEEKEND AS A COLD FRONT APPROACHES THE MID SOUTH AND
POTENTIALLY STALLS OUT TOWARDS THE BEGINNING OF NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  91  73  88  72 /  50  30  50  40
MKL  89  71  84  67 /  50  30  70  40
JBR  87  72  87  69 /  70  40  60  40
TUP  89  70  86  69 /  30  20  60  30

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

MBS/AC/CJC
Hazardous weather outlook, May 26, 9:35 AM CDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
935 AM CDT MON MAY 26 2008

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-271645-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
935 AM CDT MON MAY 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

HEAVY RAINFALL OF 1 TO 3 INCHES MAY OCCUR IN SOME LOCATIONS
THROUGH 10 PM CDT ACROSS THE MIDSOUTH...PARTICULARLY ALONG AND
NORTH OF INTERSTATE 40. THIS MAY CAUSE LOCALIZED FLOODING.

STRONG TO PERHAPS A FEW SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH
10 PM CDT ACROSS THE MIDSOUTH...PARTICULARLY ALONG AND NORTH OF
INTERSTATE 40. DAMAGING WINDS UP TO 60 MPH ALONG WITH HAIL UP TO
THE SIZE OF DIMES ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE
MIDSOUTH ON TUESDAY. ABUNDANT LOW LEVEL MOISTURE AND A STRONG
UPPER LEVEL DISTURBANCE WILL ALLOW THUNDERSTORMS TO DEVELOP.
THESE STORMS WILL LIKELY PRODUCE DAMAGING WINDS...HAIL...AND LOCALLY
HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY LOCALLY BE REQUIRED TODAY ACROSS PARTS OF
THE MIDSOUTH. SPOTTER ACTIVATION MAY BE REQUESTED TUESDAY AS WELL.

MBS

In the hours before

Special weather statement, May 26, 9:25 AM CDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
925 AM CDT MON MAY 26 2008

TNZ002-003-020-051-261530-
CROCKETT TN-GIBSON TN-WEAKLEY TN-OBION TN-
925 AM CDT MON MAY 26 2008

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  CROCKETT COUNTY IN NORTHWEST TENNESSEE...
  GIBSON COUNTY IN NORTHWEST TENNESSEE...
  EASTERN OBION COUNTY IN NORTHWEST TENNESSEE...
  WEAKLEY COUNTY IN NORTHWEST TENNESSEE...

A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40
TO 50 MPH WINDS WAS LOCATED FROM 6 MILES NORTH OF KENTON TO 12 MILES
WEST OF ALAMO AT 925 AM CDT...MOVING NORTHEAST AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THESE STORMS ARE INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN CROCKETT...GIBSON...OBION AND WEAKLEY COUNTIES...INCLUDING
THE CITIES OF HUMBOLDT...MARTIN...MILAN...TRENTON AND UNION CITY...
SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS
IN EFFECT UNTIL 1030 AM CDT.

KNS
Special weather statement, May 26, 10:33 AM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1033 AM CDT MON MAY 26 2008

ARZ026>028-261630-
CRAIGHEAD AR-MISSISSIPPI AR-POINSETT AR-
1033 AM CDT MON MAY 26 2008

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  SOUTHEASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
  NORTHERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
  NORTHEASTERN POINSETT COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 6 MILES NORTHWEST OF LEPANTO AT 1033 AM CDT...
MOVING EAST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN CRAIGHEAD...MISSISSIPPI AND POINSETT COUNTIES...INCLUDING
THE CITIES OF BLYTHEVILLE...CARAWAY...GOSNELL...KEISER...LEPANTO...
LUXORA...MANILA AND OSCEOLA...SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 1130 AM CDT.

KNS
Special weather statement, May 26, 10:52 AM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1052 AM CDT MON MAY 26 2008

TNZ004-021-052-054-261645-
CARROLL TN-HENRY TN-HENDERSON TN-MADISON TN-
1052 AM CDT MON MAY 26 2008

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  CARROLL COUNTY IN NORTHWEST TENNESSEE...
  SOUTHERN HENRY COUNTY IN NORTHWEST TENNESSEE...
  NORTHERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE...
  NORTHERN MADISON COUNTY IN SOUTHWEST TENNESSEE...

A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40
TO 50 MPH WINDS WAS LOCATED FROM 4 MILES WEST OF SPRINGVILLE TO 3
MILES WEST OF SPRING CREEK AT 1052 AM CDT...MOVING EAST AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CARROLL...HENDERSON...HENRY AND MADISON COUNTIES...
INCLUDING THE CITIES OF HUNTINGDON...MCKENZIE AND PARIS...SHOULD
MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN
EFFECT UNTIL 1145 AM CDT.

KNS
Special weather statement, May 26, 12:04 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1204 PM CDT MON MAY 26 2008

MSZ005-006-009-TNZ091-092-261800-
ALCORN MS-TISHOMINGO MS-PRENTISS MS-HARDIN TN-MCNAIRY TN-
1204 PM CDT MON MAY 26 2008

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  ALCORN COUNTY IN NORTHEAST MISSISSIPPI...
  PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
  TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHERN HARDIN COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHEASTERN MCNAIRY COUNTY IN SOUTHWEST TENNESSEE...

A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40
TO 50 MPH WINDS WAS LOCATED FROM WENASOGA TO 8 MILES WEST OF WHEELER
AT 1204 PM CDT...MOVING NORTHEAST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THESE STORMS ARE INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN ALCORN...HARDIN...MCNAIRY...PRENTISS AND TISHOMINGO
COUNTIES...INCLUDING THE CITIES OF BOONEVILLE...CORINTH...IUKA AND
SELMER...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER
ALERT IS IN EFFECT UNTIL 100 PM CDT.

KNS
Special weather statement, May 26, 12:24 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1224 PM CDT MON MAY 26 2008

TNZ021-054-055-261815-
DECATUR TN-CARROLL TN-HENDERSON TN-
1224 PM CDT MON MAY 26 2008

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  NORTHERN DECATUR COUNTY IN TENNESSEE...
  SOUTHERN CARROLL COUNTY IN NORTHWEST TENNESSEE...
  HENDERSON COUNTY IN SOUTHWEST TENNESSEE...

A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40
TO 50 MPH WINDS WAS LOCATED FROM 4 MILES EAST OF MIDDLE FORK TO 5
MILES SOUTH OF LEXINGTON AT 1224 PM CDT...MOVING EAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THESE STORMS ARE INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN CARROLL...DECATUR AND HENDERSON COUNTIES...INCLUDING THE
CITY OF LEXINGTON...SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 115 PM CDT.

KNS

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 5:27 AM CDTSevere Thunderstorm WarningMEGObion15 min
May 26, 11:18 AM CDTAreal Flood AdvisoryMEGCarroll, Henderson, Madison117 min
May 26, 12:44 PM CDTSevere Thunderstorm WarningMEGDecatur, Hardin, McNairy46 min
May 26, 12:44 PM CDTSevere Thunderstorm WarningMEGCarroll, Gibson, Weakley46 min
May 26, 1:29 PM CDTFlash Flood WarningMEGMadison3 hr
May 26, 1:34 PM CDTSevere Thunderstorm WarningMEGChester, Madison30 min
May 26, 3:08 PM CDTFlash Flood WarningMEGChester, Decatur, Hardin, Henderson, McNairy3 hr
May 26, 4:20 PM CDTSevere Thunderstorm WarningMEGHardeman40 min
May 26, 5:38 PM CDTSevere Thunderstorm WarningMEGHaywood, Lauderdale, Tipton52 min
May 26, 6:03 PM CDTSevere Thunderstorm WarningMEGHaywood, Madison42 min
May 26, 6:37 PM CDTSevere Thunderstorm WarningMEGChester, Hardeman, Madison38 min
May 26, 6:45 PM CDTSevere Thunderstorm WarningMEGMadison20 min

Nearby

Flash Flood Warnings in Tennessee, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.